Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 6, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 10, 2020, 2:24 PM CDT for 6 counties in Wisconsin. It took effect at Sep 10, 2020, 11:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2020, 2:24 PM CDT (19:24 UTC)
- In effect from
- Sep 10, 2020, 11:00 PM CDT
- Expired
- Sep 11, 2020, 9:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094 WWUS73 KARX 101924 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 224 PM CDT Thu Sep 10 2020 WIZ017-029-034-042>044-110330- /O.NEW.KARX.FR.Y.0006.200911T0400Z-200911T1400Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 224 PM CDT Thu Sep 10 2020 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT FRIDAY... * WHAT...Temperatures will fall into the lower and mid 30s late tonight. This will result in the development of frost. * WHERE...Taylor, Clark, Jackson, Monroe, Juneau and Adams Counties. * WHEN...From 11 PM this evening to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Boyne
3 follow-up statements
227 WWUS73 KARX 110224 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 924 PM CDT Thu Sep 10 2020 WIZ017-029-034-042>044-111030- /O.CON.KARX.FR.Y.0006.200911T0400Z-200911T1400Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 924 PM CDT Thu Sep 10 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... * WHAT...Temperatures in the low to mid 30s will result in areas of frost. * WHERE...Monroe, Juneau, Adams, Jackson, Clark and Taylor Counties. * WHEN...Until 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ LL
964 WWUS73 KARX 110827 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 327 AM CDT Fri Sep 11 2020 WIZ017-029-034-042>044-111400- /O.CON.KARX.FR.Y.0006.000000T0000Z-200911T1400Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 327 AM CDT Fri Sep 11 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in areas of frost. * WHERE...Monroe, Juneau, Adams, Jackson, Clark and Taylor Counties. * WHEN...Until 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Peters
621 WWUS73 KARX 111350 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 850 AM CDT Fri Sep 11 2020 WIZ017-029-034-042>044-111500- /O.EXP.KARX.FR.Y.0006.000000T0000Z-200911T1400Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 850 AM CDT Fri Sep 11 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed into the upper 30s to low 40s. As a result, the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 10, 2:20 PM CDT, 4 minutes earlier.
Area forecast discussion, Sep 10, 2:20 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
220 PM CDT Thu Sep 10 2020
.SHORT TERM...(This evening through Friday)
Issued at 219 PM CDT Thu Sep 10 2020
Early afternoon water vapor imagery/RAP 500 mb analysis showed a
closed upper low over the Four Corners area of the southwest US
with broad confluence of the northern/southern streams downstream
into the Upper MS Valley.
Despite high pressure across the region at the surface, a persistent
frontogenetical band of rain mainly near and south of I-90 has been
slow to erode. By early evening, expect most of the rain to end for
at least brief time. Tonight, with high pressure/light winds, very
cool temps/patchy fog are expected again, primarily north of I-94
where the airmass will be driest and there may be more clearing.
Temps in these areas may fall into the low to mid 30s. Across
northeast Iowa into southwest Wisconsin, more clouds/deeper moisture
will likely remain in place with additional showers developing as
isentropic ascent increases overnight. In between, temps and any fog
potential will depend on cloud cover.
On Friday, as the upper low to the west lifts into the northern
plains, moisture will continue to return north with increasing broad
warm advection/isentropic ascent resulting in showers spreading
north and east through the day. The airmass will continue to modify,
but clouds may keep temps in the 50s to low 60s for much of the area.
.LONG TERM...(Friday night through Thursday)
Issued at 219 PM CDT Thu Sep 10 2020
On Friday night and Saturday, an upper level low will lift
northeast and open up as it merges with the northern stream. The
combination of strong frontogenesis and isentropic lift will
result in rain and embedded storms. With precipitable water values
of 1.5 to 2 inches, some of this rain will locally heavy. Like the
past couple of days, it looks like most areas will see anywhere
from 1 to 2 inches. With the best 0-3 and 0-6 km shear trailing
the strong forcing and lift, not anticipating any severe storms.
Like the past couple of days, Tuesday afternoon and evening looks
like it rather be breezy. All of the ECMWF ensemble members still have
wind gusts between 20 and 30 knots. Meanwhile, the GFS winds
aloft are much weaker, so the wind gusts are not quite as strong.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1210 PM CDT Thu Sep 10 2020
Showers will diminish at KLSE through early afternoon. Mid/high
clouds will persist into this evening, although MVFR ceilings
could linger early this afternoon. Despite light winds,
confidence in clearing tonight remains too low to mention any fog
early Friday morning. Ceilings will gradually lower heading into
Friday with scattered showers potentially developing during the
morning. Have not introduced any MVFR ceilings or showers for
Friday, but these may need to be added in later updates.
&&
.CLIMATE...
Issued at 219 PM CDT Thu Sep 10 2020
Unexpectedly it looks like we may see a third day of record cold
high temperatures. For La Crosse, this has not occurred since
December 22-24, 1983. Here are some of the record high
temperatures for September 10.
Austin MN 57F in 2006
Charles City IA 51F in 1924
Decorah IA 51F in 1924
Friendship WI 53F in 2007
La Crosse WI 51F in 1918
Lancaster WI 54F in 1924
Medford WI 53F in 1940
Prairie du Chien WI 57F in 2014
Rochester MN 57F in 2006
Sparta WI 57F in 2007
Viroqua WI 52F in 1924
Winona Dam 5A MN 57F in 2006
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory from 11 PM this evening to 9 AM CDT Friday for
WIZ017-029-034-042>044.
MN...None.
IA...None.
&&
SHORT TERM...JM
LONG TERM...Boyne
AVIATION...JM
CLIMATE...BoyneHazardous weather outlook, Sep 10, 8:20 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 820 AM CDT Thu Sep 10 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-111330- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 820 AM CDT Thu Sep 10 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Areas of frost are possible late tonight into early Friday morning mainly along and north of Interstate 94. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday evening through Saturday, but severe storms are not expected. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. nofwd
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.